MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 500; MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Model Number 500AHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation is in progress, but not yet concluded.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the hemoglobin (hgb) and hematocrit (hct) readings were inaccurate.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: during cpb on (b)(6) 2020, the blood parameter monitor (bpm) was powered up and passed color chip test without an issue.During cpb, approximately four hours into the bypass run (post in-vivo calibration) the bpm started to give inaccurate numbers on the hct and hgb, and the venous saturation value did not appear.There was nothing wrong with the patient, or the physical probe or cuvette, for it had worked perfectly up until this issue occurred.The team cycled power, and the same result of the hgb and hct numbers going up and down and the venous saturation levels not reading.There were no issues with the arterial gases.The team opted to exchange the unit during the procedure.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician observed no inaccuracies.In-vivo adjustments could be performed to adjust the hematocrit saturation (h/sat) values within the on-screen range for each h/sat value.The unit operated to the manufacturer's specifications.
 
Additional Manufacturer Narrative
The reported complaint could not be confirmed.The service repair technician was unable to duplicate the reported issue.He replaced the hematocrit saturation (h/sat) spring clip as a precaution.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 500
Common Device Name
MONITOR, BLOOD-GAS, ON-LINE, CARDIOPULMONARY BYPASS-CDI BPM SYSTEM 500
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9770028
Report Number1828100-2020-00094
Device Sequence Number2574612
Product Code DRY
UDI-Device Identifier00886799001622
UDI-Public(01)00886799001622(11)130528
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K133658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500AHCT
Device Catalogue Number500AHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/27/2020
05/08/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/21/2020
05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1